Alert archive / Tennessee / Wind Advisories in 2011

Wind Advisory 11, NWS Morristown, TN

April 12, 20117 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Apr 12, 2011, 10:39 AM EDT for 7 counties in Tennessee. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 10:39 AM EDT (14:39 UTC)
Expired
Apr 12, 2011, 7:00 PM EDT
In force
8 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WWUS74 KMRX 121439
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1039 AM EDT TUE APR 12 2011

...WINDY CONDITIONS EXPECTED THIS AFTERNOON...

.STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE BEHIND A COLD FRONT
FOR THE AFTERNOON.

TNZ018-041-043-045-047-072-074-122245-
/O.NEW.KMRX.WI.Y.0011.110412T1439Z-110412T2300Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG
1039 AM EDT TUE APR 12 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 


* WINDS: WINDS WILL CONTINUE FROM THE NORTHWEST TODAY...REACHING
  SPEEDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 50 MPH AT TIMES THIS
  AFTERNOON ACROSS THE ADVISED AREA. WINDS WILL THEN DIMINISH THIS
  EVENING.

* IMPACTS:  WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LARGE LIMBS AS WELL AS A 
  FEW SHALLOW ROOTED OR DISEASE WEAKENED TREES MAY BE BLOWN 
  DOWN. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

MJB
1 follow-up statement
911 
WWUS74 KMRX 121900
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT TUE APR 12 2011

...WINDY CONDITIONS EXPECTED INTO THE EARLY EVENING...

.STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE BEHIND A COLD FRONT
INTO THE EARLY EVENING.

TNZ018-041-043-045-047-072-074-122300-
/O.CON.KMRX.WI.Y.0011.000000T0000Z-110412T2300Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG
300 PM EDT TUE APR 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

* WINDS: WINDS WILL CONTINUE FROM THE NORTHWEST TODAY...REACHING
  SPEEDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 50 MPH AT TIMES
  ACROSS THE ADVISED AREA. WINDS WILL THEN DIMINISH THIS EVENING.

* IMPACTS: WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LARGE LIMBS AS WELL AS A 
  FEW SHALLOW ROOTED OR DISEASE WEAKENED TREES MAY BE BLOWN 
  DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

MJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 12, 7:40 AM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Apr 12, 7:40 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 AM EDT TUE APR 12 2011

.AVIATION...STACKED LOW PRESSURE DROPPING SOUTHEAST OUT OF
SOUTHEASTERN KENTUCKY EARLY THIS MORNING WITH AREA OF -SHRA
BUILDING THROUGH NORTHERN SECTIONS OF MIDDLE TENNESSEE. THIS WILL
BE THE MAJOR WEATHER PLAYER OF THE DAY AS IT MOVES SOUTHEAST ACROSS
SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE THIS AFTERNOON. THE
SYSTEM SHOULD BE ABLE TO PRODUCE A PERIOD OF MVFR CEILINGS AND MVFR
REDUCTION IN VSBY DUE TO LIGHT SHOWERS AND FOG. HELD ONTO THE
ACTIVE WEATHER LONGEST AT TRI WHERE LIGHT PRECIP MAY NOT WRAP UP
UNTIL EARLY EVENING AS UPPER LOW SLOWLY EXITS. THERE MAY EVEN BE AN
MVFR CEILING AT TRI DURING THE LAST SIX HOURS OF THE FORECAST.
IN ADDITION...A RATHER STRONG PRESSURE GRADIENT BETWEEN HIGH
PRESSURE ACROSS THE CENTER OF THE NATION AND THE SOUTHERN
APPALACHIAN SURFACE LOW WILL KEEP A HEALTHY WESTERLY BREEZE GOING
WITH GUSTS WELL INTO THE MID 20 KNOT RANGE DURING THE DAY.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&
Hazardous weather outlook, Apr 12, 4:28 AM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
428 AM EDT TUE APR 12 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-130830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
428 AM EDT TUE APR 12 2011 /328 AM CDT TUE APR 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE SOUTHERN
APPALACHIANS TODAY PRODUCING WIDESPREAD SHOWERS AND A CHANCE OF
THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED...BUT A FEW STORMS MAY
PRODUCE SMALL HAIL.  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL MOVE INTO THE OHIO AND TENNESSEE VALLEYS FRIDAY
AND FRIDAY NIGHT PRODUCING SHOWERS AND THUNDERSTORMS. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:46 PM EDTSevere Thunderstorm WarningMRXBledsoe, Marion, Sequatchie44 min
Apr 12, 12:10 AM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Campbell, Claiborne, Cocke, Grainger and 8 more45 min

Nearby

Wind Advisories in Tennessee, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.